Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
538 Posts
Discussion Starter · #1 ·
I don't have a serious daily diarrhea problem. I decided to take one lotronex on the day before I had a two hour eye surgery so I wouldn't have a diarrhea problem. I stayed away from foods that give me diarrhea to keep me safe from diarrhea. My surgery was on Wed. July 7th. I didn't have a b.m. until Friday. I still felt like I needed to eliminate but I couldn't. A neighbor brought me an exotic dish to eat for lunch on Friday and I ate part of it and then on Saturday I finished it. Now..... here is the strange part of my experience..... I was watching t.v. and all of a suddened I felt I needed to run to the bathroom. Meanwhile... I felt like I was bleeding from my vagina and thought maybe I was having a period. I could feel lots of fluids coming out of my vagina.... But when I sat on the toilet I noticed a runny yellow substance of feces on my vagina. As I was having the diarrhea..... I also evacuated the firm stool that had been created by the lotronex that I had taken previously. I was totally taken by surprise that I could have diarrhea and a normal stool at the same time because that has never happened to me before while taking Lotronex. I took a shower and washed myself really good and took another Lotronex and then later on decided to take pepto bismol to clean out the bacteria from my stomach. There are two possible things that could have caused my problem. The exotic food and all the drugs I had to take after my eye surgery. I think it was caused by both. I have come to the conclusion that I really don't have security with just taking Lotronex..... I have chosen to wear "Depends" while I am having this medical problem. I don't want to have an uncontrolable experience of having diarrhea in public or while sleeping in bed. I am okay now but it was real scary if this had happened to me in a public place. Yikes!!
 

·
Registered
Joined
·
34,955 Posts
The "felt like needed to" but couldn't might be what caused the diarrhea and normal stool at the same time thing.Sometimes when you are backed up a bit (so maybe even a formed stool that is dry enough it isn't moving well) for long enough the body will try to "flush" it out. Mucus and watery stools can be one way to do this.This is what alternating people often have. If you don't get constipated that type of diarrhea goes away (sometimes called paradoxical diarrhea).It may be the Lotronex at the dose you are using is too constipating. Adding Pepto which is another antidiarrheal might make that worse.K.
 

·
Registered
Joined
·
894 Posts
I don't understand how pepto will help to flush out the bacteria. It's not a bactericidal agent of any sort, so how would that work?
 

·
Registered
Joined
·
1,077 Posts
I get the hard stool followed by softer then total watery D when I have rebound D after taking a stop-me-up-for-sure dose of immodium before something like a gyn appt when I'm sure to have D from nerves but really can't have D. Really any time I've been "normal" but eat something that is offensive to my gut I'll get the fast cleanout. When the normal stool rockets out because of the D behind it, it tends to reopen my fissure or make it worse
I try to only take the bare minimum of immodium whenever possible. If you are having similar symptoms from Lotronex, as K said, it may be too strong of a dose for you and/or the Pepto should not be used with it. My gastroenterologist really doesn't want me taking any antidiarrheal agents while on Lotronex, but sometimes it's really necessary to take a little bit.Steph had a good point, if the stuff was actually coming out of your vagina I'd check that out, unless it was mucus discharge from the vagina that was normal and just coincided with the butt mucus.
 
1 - 6 of 6 Posts
Top